Aa
A
A
A
Close
Heart Disease Community
20.2k Members
Avatar universal

Ciprofloxacin and my unusual Heart "Problem" ?

So I discontinued taking Ciprofloxacin for a UTI about four weeks ago  and since then I've been having some unusual problems. Such as "thickness" of throat feeling, slight shortness of breath, pressure behind eyeballs, random pains around my ear, ribcage pain, heartburn, upper abdominal pain, sharp  pain near belly button, "out of body" feeling, and on and off sharp pains around my heart. Two days after I stopped the drug my heart was racing, my mouth became very dry and I was having pains around my heart. I went to the ER, was hooked up to an IV and was told I had Dehydration and High Blood Pressure. I found that very weird because prior to coming in I had drank five bottles of water that morning, was completley relaxed and I have never had a High Blood Pressure problem ever before. They ran tests (bloodwork, EKG, X-ray, etc) but couldn't find anything wrong, so they blamed "anxiety" and released me. A few days later I did a follow up with my MD, she said the pains around my heart could be GERD and I was perscriped Ranitidine. She doubted I had a heart problem (angina, ) but referred me to a Cardiologist.


About a week later I actually did start having Heartburn after meals (especially when I eat Spaghetti and generally a large meal) and Acid Reflux (and still do). I also started getting a tenderness feeling around my lower ribcage and middle of chest and whenever I would press on certain spots it would hurt alot. This continued daily, and although the pain wasnt that bad some days it was definetly still there. Ibuprofen didn't help much and after another week I started to get short of breath. The first time I felt like this I called 911 and was eventually rushed to the ER. Again, numerous tests were performed and they had ruled out heart arrhythmia, heart flutter and heart attack.  The second time I went I had complained of severe upper abdominal pain on the left side. I didn't think the heartburn medication was strong enough and I had told the doctor, he agreed and gave me Mylanta. This helped, for like a minute. The third time went, I was given Lorzepam, and then finally on the very last visit I was just looked at like I was plain crazy, even after I told them everything that was going on and whenever the nurse had touched me on certain places of my body, i winced alot. The new doctor replaced my current anti-anxiety drug with Xanax and it completely knocked me out.....and I don't mean in a good way. After that, I completly gave up. I wasn't going to the ER anymore, unless I was actually on the floor having a seizure or I faint. Three days ago I did another followup with my MD and she basically said the same things the last doctor at the ER did. "You have anxiety, go take a xanax and lay down".


Since I've been put on four different type's of painkillers, I'd say I feel 50% better than when this all started, but I know in my gut that I'm not out of the woods yet. I still have a "choking" feeling in my throat, near my thyroid. I have all the symptoms of Costochondritis in the chest area and quite possibly a Pinched Nerve since the pain there radiates to my collar bone, down my left shoulder, neck and upper back. I don't feel chest pressure anymore and it's never hurt anywhere when I breathe deeply. The pains around my heart could
be from the inflamation but I guess I won't know how much damage Cipro has done (maybe) untill I see the Cardiologist in two weeks.

Any thoughts or opinions would be greatly appreciated, I've read alot on heart problems Cipro can cause, heart problems in general, Fluoroquinolone Poisoning, loads of sites with patient reviews over the past two weeks. I'm not exactly frightened but I do kind of fear that If I do some jogging something will cramp up and I'll drop dead. I've read that after being off Ciprofloxacin for a few months more problems could develop. Tendonitis seems to be a  common problem after or being on the drug and my knee's became sore out of nowhere two days ago but the pain went away, could that be a early sign of tendon rupture. ? =/ Also I started drinking alot of milk instead of taking Calcium supplements because I read somewhere that do that can wash Cipro out of you're body. Anyone have sucess with that ? or if there are any victims of Fluoroquinolone Poisoning who have dealt with unusual problems it has caused and found ways to get pass it, please share. ? =]




If anyone is curious:

20 years old. 115 lbs. 5'9. healthy. vegetarian. no history of medical problems.

And sorry for any typo's. = )
0 Responses
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.